Alert archive / Florida / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Nov 20, 2005, 12:10 AM EST for Broward County, Florida. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 20, 2005, 12:10 AM EST (05:10 UTC)
- Expired
- Nov 20, 2005, 2:15 AM EST
- In force
- 2 hr
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 70 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 1:00 AM EST | FLASH FLOOD | Pompano Beach, FL | LAW ENFORCEMENT ALONG WITH THE PUBLIC AND SKY WARN SPOTTERS WERE REPORTING LOTS OF STREET FLOODING ALONG WITH SOME HOME FLOODING IN THE CITY OF POMPANO BEACH. DOPPLER RADAR ALSO INDICTED THAT NEARLY 5 INCHES OF RAINFALL FELL DURING THE LAST TWO HOURS. |
| Nov 20, 1:30 AM EST | FLASH FLOOD | Oakland Park, FL | LAW ENFORCEMENT OFFICE AND THE PUBLIC REPORTED THAT EXTENSIVE STREET FLOODING AND SOME HOME FLOODING WAS OCCURING IN THE OAKLAND PARK AREA. DOPPLER RADAR WAS ALSO INDICTING THAT 3 TO 5 INCHES OF RAINFALL HAS FALLEN IN THE AREA DURING THE LAST 3 HOURS. |
| Nov 20, 1:30 AM EST | FLASH FLOOD | Oakland Park, FL | LAW ENFORCEMENT OFFICE AND THE PUBLIC REPORTED THAT EXTENSIVE STREET FLOODING AND SOME HOME FLOODING WAS OCCURRING IN THE OAKLAND PARK AREA. DOPPLER RADAR WAS ALSO INDICATING THAT 3 TO 5 INCHES OF RAINFALL HAS FALLEN IN THE AREA DURING THE LAST 3 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KMFL 200517 FFWMFL FLC011-200715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIAMI FL 1210 AM EST SUN NOV 20 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWARD COUNTY IN SOUTHEAST FLORIDA * UNTIL 215 AM EST * AT 1204 AM EST...THE PUBLIC REPORTED THAT WATER WAS STARTING TO APPROACH SOME HOMES IN THE AREA BETWEEN POMPANO BEACH SOUTH TO FORT LAUDERDALE BY THE SEA. BROWARD COUNTY SHERIFF OFFICE ALSO REPORTED THAT SOME CARS IN THE POMPANO BEACH AREA WAS ALSO COVER IN WATER UP TO THE DOORS. DOPPLER RADAR HAS ALSO INDICATED THAT 3 TO 5 INCHES OF RAINFALL HAS FALLEN IN THIS AREA DURING THE LAST 3 HOURS. THE SHOWERS SHOULD CONTINUE TO MOVE TO THE NORTH SLOWLY AND PRODUCE ANOTHER 1 TO 3 INCHES IN THIS AREA WHICH WILL CONTINUE TO LEAD TO POSSIBILITY OF FLOODING OF HOMES AND BUSINESS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. THE WATER MAY OBSCURE DEEP CANALS OR PONDS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY THE WATER MAY OBSCURE DEEP CANALS OR PONDS. REMEMBER...TURN AROUND...DONT DROWN A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4523 TO REPORT FLOODING. LAT...LON 2615 8015 2614 8010 2624 8009 2625 8014 $$ BAXTER
2 follow-up statements
000 WGUS72 KMFL 200539 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1230 AM EST SUN NOV 20 2005 FLC011-200715- BROWARD FL- 1230 AM EST SUN NOV 20 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EST FOR NORTHEAST BROWARD COUNTY... AT 1230 AM EST...THE PUBLIC AND LAW ENFORCEMENT REPORTED RAINFALL AMOUNTS BETWEEN 3 TO 5 INCHES HAS OCCURRED OVER DEERFIELD BEACH AND OAKLAND PARK AREAS IN BROWARD COUNTY DURING THE LAST TWO HOURS. THEY HAVE ALSO REPORTED THAT SOME HOMES ALONG WITH STREETS IN THESE AREAS HAVE ALSO FLOODED. THE SHOWERS WILL CONTINUE TO MOVE SLOWLY TO THE NORTH OVER THE NORTHEAST BROWARD COUNTY DURING THE NEXT HOUR OR SO WITH ADDITION RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL CONTINUE OCCUR OVER THE AREA BETWEEN DEERFIELD BEACH TO FORT LAUDERDALE BY THE SEA. FLOODING WILL CONTINUE TO AFFECT HOMES AND BUSINESS IN THIS AREA...AND PEOPLE NEED TO PROTECT LIFE AND PROPERTY FROM THE FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY THE WATER MAY OBSCURE DEEP CANALS OR PONDS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT FLOODING. LAT...LON 2615 8015 2614 8010 2624 8009 2625 8014 $$ BAXTER
000 WGUS72 KMFL 200628 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 125 AM EST SUN NOV 20 2005 FLC011-200715- BROWARD FL- 125 AM EST SUN NOV 20 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EST FOR NORTHEAST BROWARD COUNTY... AT 115 AM EST...THE PUBLIC AND LAW ENFORCEMENT WERE STILL REPORTING FLOODING IN HOMES AND ON THE STREETS BETWEEN DEERFIELD BEACH SOUTH TO OAKLAND PARK. DOPPLER RADAR HAS ESTIMATED THAT 3 TO 5 INCHES OF RAINFALL HAS FALLEN OVER THIS AREA DURING THE LAST 3 HOURS. THE SHOWERS HAVE ENDED OVER DEERFIELD BEACH...BUT THE SHOWERS WERE STILL OCCURRING OVER POMPANO BEACH AND OAKLAND PARK. THE SHOWERS SHOULD SLOWLY WEAKEN OVER THE POMPANO BEACH AND OAKLAND PARK DURING THE NEXT HOUR OR SO...BUT ADDITION 1 TO 2 INCHES CAN STILL OCCUR WITH THE SHOWERS. THEREFORE...PEOPLE IN THE POMPANO BEACH AND OAKLAND PARK AREAS NEED TO TAKE ACTIONS TO PROTECT LIFE AND PROPERTY FOR FLOODING. THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EST FOR ALL OF NORTHEAST BROWARD COUNTY...DUE TO FLOODING ON THE STREETS AND IN HOMES AND BUSINESS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY THE WATER MAY OBSCURE DEEP CANALS OR PONDS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4523 TO REPORT FLOODING. LAT...LON 2615 8015 2614 8010 2624 8009 2625 8014 $$ BAXTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 19, 9:00 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Nov 19, 9:00 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 900 PM EST SAT NOV 19 2005 .UPDATE...SHOWERS ARE NOT MOVING INTO OUR WESTERN ZONES SO WILL LOWER THE PROBABILITIES ON THE NEXT UPDATE. HAD TO UPDATE THE HAZARDOUS WEATHER OUTLOOK FOR THE HEAVY RAINS IN EXTREME NORTHERN PALM BEACH. THIS SEEMS TO BE MOVING SLOWLY NORTH WITH THE WARM FRONT. ALSO SEE SOME SIGNS THAT THE SURFACE LOW HAS STARTED TO DEVELOP OVER ALABAMA AND THE NORTHERN GULF OF MEXICO. && .PREVIOUS DISCUSSION...SOUTH FLORIDA WEATHER WILL BE INFLUENCED BY CONTINUOUS MODERATE EAST FLOW THROUGH TONIGHT AND SUNDAY ON THE PERIPHERY OF HIGH PRESSURE CENTERED OVER THE MID ATLANTIC STATES. OVERHEAD...COPIOUS CIRRUS BLOWOFF PERSISTS FROM DISTANT TROPICAL STORM GAMMA IN THE WESTERN CARIBBEAN. THE BLOWOFF IS EVIDENCE OF STRONG SHEARING IMPACTING THE STORM CURRENTLY...DUE TO HEALTHY SOUTHWEST FLOW ALOFT. SURFACE ANALYSIS SHOWS A WEAK STATIONARY FRONT EXTENDING FROM NEAR GAMMAS POSTITION OFF THE YUCATAN TO JUST SOUTH OF FLORIDA AND THROUGH THE NORTHERN BAHAMAS. FOR TONIGHT AND SUNDAY...THE OTHER BIG WEATHER STORY IS THE VIGOROUS SHORT WAVE DIGGING THROUGH THE CENTRAL PLAINS...PUSHING THE RIDGE FURTHER INTO THE ATLANTIC. EXPECT GRADIENT FLOW TO VEER MORE SOUTHEASTERLY SUNDAY BETWEEN THE RIDGE OVER THE ATLANTIC AND GAMMA NEAR WESTERN CARIBBEAN. EXPECT SCATTERED SHOWERS TO BECOME NUMEROUS THROUGH TOMORROW AS A RESULT. FOR MONDAY...TUESDAY AND BEYOND...THE CURRENT NHC FORECAST FOR GAMMA HAS IT LIMPING THROUGH THE STRAITS THROUGH MONDAY AND INTO TUESDAY. BOTH GFS AND NAM SHOW THAT THE SHORT WAVE WILL DIG THROUGH THE DEEP SOUTH AND WILL GENERATE A SURFACE LOW OVER THE NORTH CENTRAL GULF LATE SUNDAY/EARLY MONIDAY. THE BIG QUESTION IS...WILL GAMMA BE ABLE TO WITHSTAND THE SHEARING THAT LONG...AND WILL THOSE SAME UPPER DYNAMIC KEEP IT FROM TRAVELLING THIS FAR NORTH. STAYED TUNED TO LATEST NHC DISCUSSION FOR MORE ON THAT CLIFFHANGER. IT APPEARS MORE CERTAIN HOWEVER...THAT A DECENT COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA BY LATE MONDAY/EARLY TUESDAY. EXPECT COOLER TEMPS INTO THE MIDDLE OF NEXT WEEK...WITH SKIES CLEARING. JUST IN TIME FOR THE HOLIDAYS. && .MARINE...WINDS ARE ON THE THRESHOLD OF ADVISORY CONDITIONS WELL OFFSHORE WATERS OF PALM BEACH. WILL CONTINUE CAUTION STATEMENT FFOR THIS AREA FOR THE EVENING. OTHERWISE...NOT EVEN AT CAUTION CRITERIA AROUND SOUTH FLORIDA WATERS ELSEWHERE. EXPECT MODERATE SWELL IN THE PALM BEACH WATERS AS WELL. OTHERWISE...EXPECT MODERATE SOUTHEAST FLOW THROUGH SUNDAY. MONDAYS FORECAST WILL DEPEND GREATLY ON THE NHC FORECAST FOR GAMMA. EXPECT MODERATE TO STRONG NORTHERLY FLOW BY TUESDAY AFTER THE FRONT MOVES THROUGH THE AREA...SUBSIDING LATER IN THE WEEK. && .FIRE WEATHER...DRIER PATTERN IS STORE BY MONDAY. HAVENT TAKEN THE RHS BELOW THRESHOLDS YET...BUT WILL HAVE TO MONITOR. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 82 72 81 / 40 50 60 60 FORT LAUDERDALE 72 82 72 81 / 50 50 60 60 MIAMI 71 83 72 82 / 50 50 60 60 NAPLES 68 83 69 79 / 40 60 60 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 19, 6:14 PM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 614 PM EST SAT NOV 19 2005 FLZ063-066>075-202315- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 614 PM EST SAT NOV 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE NORTHERN HALF OF PALM BEACH COUNTY MAINLY BEFORE MIDNIGHT. THIS COULD PRODUCE SOME PONDING OF WATER IN LOW-LYING AREAS AND ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH FLORIDA SUNDAY THROUGH MONDAY. THUNDERSTORMS ARE MOST LIKELY ON MONDAY, AS A COLD FRONT MOVES ACROSS THE AREA. A FEW STRONG STORMS ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Nov 19, 11:20 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1120 PM EST SAT NOV 19 2005 FLZ068-072-200500- BROWARD METROPOLITAN-PALM BEACH EASTERN- 1120 PM EST SAT NOV 19 2005 ...AN AREA OF STRONG SHOWERS OVER NORTHEAST BROWARD COUNTY... AT 1114 PM EST AN AREA OF STRONG SHOWERS WERE OCCURRING NEAR LIGHTHOUSE POINT...OR NEAR POMPANO BEACH...MOVING WEST AT 5 MPH. THESE SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES WHICH COULD LEAD TO PONDING OF WATER IN LOW LYING AND POOR DRAIN AREAS. RESIDENTS NEAR THE PATH OF THESE SHOWERS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE SHOWERS INTENSIFY INTO THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 2:10 AM EST | Flash Flood Warning | MFL | Broward | 80 min |
Nearby
Flash Flood Warnings in Florida, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.